Depersonalization Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
21 Posts
Discussion Starter · #1 ·
Hello again. I know I've already written this in my first "hello" post although I've just done an search for POTS on this forum and it came back with pretty much nothing. So I want to make a thread purely for this condition to make sure no one else here has it.

I believe mine is caused by Postural Tachycardia Syndrome which is an condition that effects my blood pressure. My blood pressure is fine as I lay down or am sitting but as soon as I stand up it doesn't increase to adapt to standing so to correct this my heart rate increases by 20-35bpm. This is fine if I only stand up for a short period of time but If I'm standing often my brain fog dr and dp comes back. My heart rate alters withing seconds although it can still slowly increase to this level within ten mins and still be P.O.T.S. You can test yourself by checking your pulse on your wrist or neck with your fingers or buy an finger pulse oximeter monitor for £10. I even have an phone app called instant heart rate which using your phone's camera and light to check your heart rate.
A good UK site for more information is here; http://www.potsuk.org

Here's a good video demonstration;
 

·
Registered
Joined
·
154 Posts
When my dp would increase, so would my bp and I would have tachycardia along with it. I now take a low dose bp med, along with my anti-anti-depressant and low dose seroquel because of it, even though I don't have high bp in general. I still have times when, if I stand too fast, I get dizzy and my heart races.
 

·
Registered
Joined
·
21 Posts
Discussion Starter · #3 ·
Hello Mydp. Wonder if you're fight or flight mode triggers a vicious circle? The method of pots increasing a person's heart rate by 30 is to release neurotransmitters such as Norepinephrine and Epinephrine which how the Fight-or-flight response works. It's anxiety.

Are you on beta blockers? I want to avoid those as I exercise and BBs limit how high your heart rate can go so it's unideal.

Yep anyone can relate with you by simply saying it's like you're standing up in a hot bath over and over. A bath does that to everyone due to the heat lowering one's (Posh twot talk lol) blood pressure.
 

·
Registered
Joined
·
101 Posts
I was going to get tested for POTS. Every time I am lying down or sitting and I get up and stand up my heart starts beating fast and I feel dizzy, light headed and out of breath. One time it was so bad that my vision temporarily blacked out and I seen stars in my vision. I have had this happen to me for years. I too have wondered if this is partly the cause of my dissociation and the dizziness I feel during the day.
 

·
Registered
Joined
·
613 Posts
Yes, I think there's something to this, I'm starting to consider it more and more. I keep testing my heart rate, it's around 65 while sitting and immediately goes to 90+ upon standing. Does anyone know if that's an indication?
 

·
Registered
Joined
·
154 Posts
Hello Mydp. Wonder if you're fight or flight mode triggers a vicious circle? The method of pots increasing a person's heart rate by 30 is to release neurotransmitters such as Norepinephrine and Epinephrine which how the Fight-or-flight response works. It's anxiety.

Are you on beta blockers? I want to avoid those as I exercise and BBs limit how high your heart rate can go so it's unideal.

Yep anyone can relate with you by simply saying it's like you're standing up in a hot bath over and over. A bath does that to everyone due to the heat lowering one's (Posh twot talk lol) blood pressure.
That's actually exactly how I described the feeling, like extreme fight or flight. Heart racing, dry mouth, etc. My anxiety has always worked on a loop. I get nervous, that creates symptoms, which make me nervous, repeat. At my worst, I dreaded waking up, because I knew I would wake up with a racing heartbeat, sweating, etc.

I'm not on a beta blocker. I'm on an anti-depressant. It probably took longer than a bb, but once the anti-depressant kicked in and leveled me out, my anxiety levels dropped. I'm also on a low dose bp med. While my BP was never out of normal ranges, it was running on the high end of normal, and for me, I could tell a difference. My dr and I have talked about how it was a chicken/egg deal. Did my anxiety cause my BP to rise or did my BP rising cause health anxiety. I could probably go off of it now, but I don't want to tempt fate.

Funny story about standing dizziness: I'm short so I use a stool to get to the upper cabinets. I once walked from where i was sitting in the living room to the kitchen, climbed the stool, when bam, dizines hits, everything gkes black (although I can still hear) and I went down. I've done that since I was a kid. The first time I can remember, I was 12. Used the bathroom, stood and walked to my bedroom. My mother was talking to me as I went into my room. Dizziness hit, everything went black, and I fell over the footboard of the bed with her watching.
 

·
Registered
Joined
·
21 Posts
Discussion Starter · #7 ·
Yes, I think there's something to this, I'm starting to consider it more and more. I keep testing my heart rate, it's around 65 while sitting and immediately goes to 90+ upon standing. Does anyone know if that's an indication?
I'd say it's possible an form of dysautonomia and if any yes POTS. Would I be allowed to list the support groups I use on facebook on here? Just do an search on google for "heart rate rises when standing"
 

·
Registered
Joined
·
21 Posts
Discussion Starter · #8 ·
That's actually exactly how I described the feeling, like extreme fight or flight. Heart racing, dry mouth, etc. My anxiety has always worked on a loop. I get nervous, that creates symptoms, which make me nervous, repeat. At my worst, I dreaded waking up, because I knew I would wake up with a racing heartbeat, sweating, etc.

I'm not on a beta blocker. I'm on an anti-depressant. It probably took longer than a bb, but once the anti-depressant kicked in and leveled me out, my anxiety levels dropped. I'm also on a low dose bp med. While my BP was never out of normal ranges, it was running on the high end of normal, and for me, I could tell a difference. My dr and I have talked about how it was a chicken/egg deal. Did my anxiety cause my BP to rise or did my BP rising cause health anxiety. I could probably go off of it now, but I don't want to tempt fate.

Funny story about standing dizziness: I'm short so I use a stool to get to the upper cabinets. I once walked from where i was sitting in the living room to the kitchen, climbed the stool, when bam, dizines hits, everything gkes black (although I can still hear) and I went down. I've done that since I was a kid. The first time I can remember, I was 12. Used the bathroom, stood and walked to my bedroom. My mother was talking to me as I went into my room. Dizziness hit, everything went black, and I fell over the footboard of the bed with her watching.
Yes mine was the same untill 2005 when I started cognitive behavioural therapy. I found mine was also made worse due to false beliefs such that I was unloveable ( I'm clearly adorable now lol) and that when people were looking at me they judged me. So it wasn't all down to POTS for me.

Yeah anti-depressants can take some weeks or even months to kick in and then you need to find the correct dose... sometimes you'll need to reduce it or even take a break if your body had built an tolerance towards it (Happen to me)

That's dangerous for sure... would knock anyone's confidence.
 

·
Registered
Joined
·
21 Posts
Discussion Starter · #9 ·
My resting heart rate was measured at 100bpm at a hospital appointment once. All other home tests put it in the high 90's. After I gave up caffiene it went down to about 75bpm resting rate, & has stayed thereabouts ever since. 99% of my anxiety vanished when I quit the stimulant, but my DP/DR remained constant. I don't think I have POTS, but Dysautonomia instead.
Hello ASM. Yes quite possibly Orthostatic hypotension? Do you have a blood pressure monitor? With pots as you stand your blood pressure shouldn't change that much if at all but with OH it will become reduced.
 
1 - 11 of 11 Posts
Top